Common symptoms of withdrawal from Lortab (hydrocodone/APAP) include nausea, vomiting, sweating, and agitation. Withdrawal from this drug is not dangerous but can be quite uncomfortable. Your healthcare provider may slowly decrease your dose at a rate that helps minimize withdrawal symptoms.
Lortab Withdrawal: An Overview
Lortab® (hydrocodone/APAP) is a prescription pain medication. Like all narcotics, the medication may cause withdrawal symptoms if it is stopped too quickly. While the withdrawal symptoms can be quite uncomfortable and unpleasant, you can be assured that unlike withdrawal from some medications, Lortab withdrawal is not life threatening.
Symptoms of Withdrawal From Lortab
Symptoms of Lortab withdrawal can vary in intensity and may include:
- Nausea, vomiting, and diarrhea
- Sweating and a runny nose
- Goose bumps
None of these withdrawal symptoms are life threatening.
Why Does Withdrawal Occur?
Over time, the body becomes accustomed to the effects of Lortab. If the drug is stopped too quickly -- or even if the dose is reduced too quickly -- withdrawal symptoms may occur. Withdrawal from Lortab can occur with chronic, legitimate use of the drug, as well as with Lortab abuse. Withdrawal is a normal, predictable, physical response to stopping a narcotic; it is not necessarily a sign of abuse.
Withdrawal from Lortab can also occur due to the administration of naloxone (Narcan®), even if the Lortab dose has not been reduced. Naloxone is a drug that prevents opiates such as Lortab from binding to receptors in the body.
Limiting Withdrawal Symptoms
Although withdrawal from Lortab is not dangerous, it can be very unpleasant. It can be so uncomfortable that people start taking the drug again in order to relieve withdrawal symptoms. In order to limit or avoid withdrawal symptoms, you should not stop taking Lortab "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms (most healthcare providers will be more than willing to help you stop taking Lortab). Remember, withdrawal is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.